Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

News2001July › Antipsychotics may be toxic to the heart › July 2001

Antipsychotics may be toxic to the heart

Data from an international review suggest that a wide range of antipsychotic drugs can result in heart muscle damage

Data from an international review suggest that a wide range of antipsychotic drugs can result in heart muscle damage.

Rare conditions such as myocarditis and cardiomyopathy were more common in users of antipsychotics than non users. The heart toxicity of the drug clozapine is not new, and this analysis found it to be among the most often reported in relation to heart muscle toxicity. By using a database of almost 2.5 million reports of adverse effects, the researchers were able to identify an even wider range of antipsychotics with similar heart toxicity, including chlorpromazine, lithium, fluphenazine, risperidone and haloperidol (BMJ, 2001; 322: 1207-9).


You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved